Hacker News new | comments | show | ask | jobs | submit login

> Do you find that your creativity is stifled, or that your personality is very subdued because of the meds?

Not at all. I am still me.

> Do you take weekends off the meds to be yourself?

No. I can be myself and still take the medication.

> I remember feeling like on meds I was an alternate personality - a different version of myself that I never felt comfortable as.

There are different types of medications. The only side effects I've experienced is less of an appetite and my mouth feels more dry than usual. I drink more water as a result. If the medication changes you, there are other kinds you can try. As I mentioned, I take medication that is not addictive (adderall is addictive, for example, and must be carefully monitored).

> if I can just buckle down and get some real work done

I remember that feeling before I knew what I had. I remember the drives into work, feeling excited about what I had waiting for me, and thinking over the problems. But when it came time to actually do it, I'd get easily distracted, and by the end of the day, have nothing to show for it.




Would you mind sharing the medication you're using? I've been prescribed various dosages/releases of both Ritalin and Adderall, and they both affected me in the same way.

By the way, thanks for your posts here - they've been helpful.


Sure. Strattera.

http://www.strattera.com

And yes, both Ritalin and Adderall both made me nervous because of what I'd heard.


If one exercises (treadmill) everyday intensely for 30 minutes. Do you think one can avoid medication?


I'm not qualified to answer that.


Can you tell me about your individual case. Does running help you if you don't use strattera?


Glad to hear you only have minimal side effects from the Strattera.

I tried it for a while several years ago, and, while it worked wonderfully (first period of my life where I actually had any reliable sense of time!), the side effects I had were unacceptable.

The mild dizziness, occasional headaches, and minor dry mouth were not a problem, but the main side effect was ... more troubling. Let's just say that, while the Strattera enhanced performance in some areas, it degraded performance in others.

Still, I heartily recommend those diagnosed with ADD or ADHD to give Strattera a try. Side effects went away within a week or so of discontinuing the drug, so no real risk.


How long did it take for you to notice the effect of Strattera on your sense of time? Did you notice it right away or should one wait a few weeks?

I have non existent concept of time, so this might help.


Luckily for me I have more than enough of that by the end of day nothing is going to stop me ;).

I take the 100mg dose.




Guidelines | FAQ | Support | API | Security | Lists | Bookmarklet | DMCA | Apply to YC | Contact

Search: